Alert archive / Maine / Wind Chill Warnings in 2015

Wind Chill Warning 3, NWS Caribou, ME

January 16, 20154 counties in Maine

NWS Caribou, ME issued this wind chill warning at Jan 16, 2015, 3:06 AM EST for 4 counties in Maine. It took effect at Jan 16, 2015, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2015, 3:06 AM EST (08:06 UTC)
In effect from
Jan 16, 2015, 9:00 PM EST
Expired
Jan 17, 2015, 10:09 AM EST
In force
13 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2015-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2015-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WWUS41 KCAR 160806
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
306 AM EST FRI JAN 16 2015

MEZ001>006-010-161615-
/O.UPG.KCAR.WC.A.0002.150117T0200Z-150117T1800Z/
/O.NEW.KCAR.WC.W.0003.150117T0200Z-150117T1800Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
306 AM EST FRI JAN 16 2015

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 1 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
SATURDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...NORTHERN MAINE

* HAZARD TYPES...HAZARDOUS WIND CHILLS

* WIND CHILL READINGS...AS LOW AS 42 BELOW.

* TIMING...FRIDAY NIGHT THROUGH SATURDAY MORNING

* IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...16 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ011-015>017-031-032-161615-
/O.NEW.KCAR.WC.Y.0004.150117T0200Z-150117T1800Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
306 AM EST FRI JAN 16 2015

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
SATURDAY.

* LOCATIONS...NORTH CENTRAL MAINE

* HAZARD TYPES...HAZARDOUS WIND CHILLS

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TIMING...FRIDAY NIGHT THROUGH SATURDAY MORNING

* IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...10 BELOW TO 6 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MIGNONE
4 follow-up statements
899 
WWUS41 KCAR 162357 AAA
WSWCAR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
657 PM EST FRI JAN 16 2015

MEZ001>006-010-170800-
/O.CON.KCAR.WC.W.0003.150117T0200Z-150117T1800Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
657 PM EST FRI JAN 16 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY...

* LOCATIONS...NORTHERN MAINE

* HAZARD TYPES...HAZARDOUS WIND CHILLS

* WIND CHILL READINGS...AS LOW AS 40 BELOW.

* TIMING...THROUGH SATURDAY MORNING

* IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...3 BELOW TO 16 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ011-015>017-031-032-170800-
/O.CON.KCAR.WC.Y.0004.150117T0200Z-150117T1800Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
657 PM EST FRI JAN 16 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...

* LOCATIONS...NORTH CENTRAL MAINE

* HAZARD TYPES...HAZARDOUS WIND CHILLS

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TIMING...THROUGH SATURDAY MORNING

* IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...10 BELOW TO 4 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

HEWITT
336 
WWUS41 KCAR 170500
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1200 AM EST SAT JAN 17 2015

MEZ001>006-010-171000-
/O.CON.KCAR.WC.W.0003.000000T0000Z-150117T1800Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
1200 AM EST SAT JAN 17 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY...

* LOCATIONS...NORTHERN MAINE

* HAZARD TYPES...HAZARDOUS WIND CHILLS

* WIND CHILL READINGS...AS LOW AS 41 BELOW.

* TIMING...THROUGH SATURDAY MORNING

* IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...17 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ011-015>017-031-032-171000-
/O.CON.KCAR.WC.Y.0004.000000T0000Z-150117T1800Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1200 AM EST SAT JAN 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...

* LOCATIONS...NORTH CENTRAL MAINE

* HAZARD TYPES...HAZARDOUS WIND CHILLS

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TIMING...THROUGH SATURDAY MORNING

* IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...10 BELOW TO 7 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
559 
WWUS41 KCAR 170838
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
338 AM EST SAT JAN 17 2015

MEZ001>006-010-171800-
/O.CON.KCAR.WC.W.0003.000000T0000Z-150117T1800Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
338 AM EST SAT JAN 17 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATIONS...NORTHERN MAINE

* HAZARD TYPES...HAZARDOUS WIND CHILLS

* WIND CHILL READINGS...AS LOW AS 42 BELOW.

* TIMING...THROUGH SATURDAY MORNING

* IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...17 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ011-015>017-031-032-171800-
/O.CON.KCAR.WC.Y.0004.000000T0000Z-150117T1800Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
338 AM EST SAT JAN 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATIONS...NORTH CENTRAL MAINE

* HAZARD TYPES...HAZARDOUS WIND CHILLS

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TIMING...THROUGH SATURDAY MORNING

* IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...10 BELOW TO 7 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
244 
WWUS41 KCAR 171509
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1009 AM EST SAT JAN 17 2015

MEZ001>006-010-171700-
/O.CAN.KCAR.WC.W.0003.000000T0000Z-150117T1800Z/
/O.NEW.KCAR.WC.Y.0005.150117T1509Z-150117T1700Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
1009 AM EST SAT JAN 17 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED.

* LOCATIONS...NORTHERN MAINE

* HAZARD TYPES...HAZARDOUS WIND CHILLS

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TIMING...THROUGH SATURDAY MORNING

* IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...10 BELOW TO 1 ABOVE ZERO.

* WIND CHILL...AS LOW AS 29 BELOW DUE TO TEMPERATURES 10 BELOW 
  TO 1 ABOVE ZERO...AND WINDS WEST 10 TO 15 MPH WITH GUSTS UP TO 
  25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MEZ011-015>017-031-032-171615-
/O.CAN.KCAR.WC.Y.0004.000000T0000Z-150117T1800Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1009 AM EST SAT JAN 17 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
CHILL ADVISORY.


$$

DUDA

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 16, 12:20 AM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Jan 16, 12:20 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1220 AM EST FRI JAN 16 2015

.SYNOPSIS...
LOW PRESSURE TRACKING NORTH OF THE REGION WILL PULL A WARM FRONT
ACROSS THE STATE OVERNIGHT. A COLD FRONT WILL SLIDE ACROSS THE
REGION ON FRIDAY. CANADIAN HIGH WILL BUILD INTO THE REGION FRIDAY
NIGHT BRINGING ANOTHER SHOT OF COLD AIR TO THE AREA.

&&

.NEAR TERM /THROUGH TODAY/...
UPDATE 0005 EST: HAVE ADJUSTED TEMPERATURE.. WIND AND DEW POINT
BASED ON LATEST OBSERVATIONS. NO OTHER CHANGES.

A COLD FRONT WILL MOVE INTO NW MAINE BY THE EARLY MORNING
HOURS...WHILE HIGH PRES RETREATS INTO THE CANADIAN MARITIMES. THE
COLD FRONT WILL MOVE INTO CENTRAL MAINE. THE COASTAL LOW WILL
TRANSFER ITS ENERGY TO THE TRIPLE POINT OVER NE NEW BRUNSWICK. BY
FRI EVNG THE COLD FRONT WILL BE WELL EAST OF THE AREA...THE
REMNANTS OF THE OCCLUDED FRONT WILL MOVE ACROSS NRN MAINE FRI NGT
BRINGING A CHANCE FOR A FEW LINGER SHOWER EARLY FRI NIGHT. A
CANADIAN HIGH WILL BUILD IN OVERNIGHT FRI BRINGING A FRESH ROUND
OF COLD TEMPERATURES TO THE AREA.

LOADED A BLEND OF THE GFS/NAM/GEM/ECMWF FOR HRLY T/DP/WND/POP.
LOADED NAWAVE 4 FOR SEAS IN THE COASTAL WATERS...ADDED 15 PERCENT
TO THE WNDS FOR GUSTS OVER LAND...30 PERCENT FOR WNDS OVER THE
COASTAL WATERS.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
SAT WILL BE VERY COLD...WITH WIND CHILL HDLNS CONTG FOR MOST OF...
IF NOT ALL OF THE FA WELL INTO THE MORN. WINDS SHOULD DROP OFF
DURG THE AFTN AS A NARROW SFC RIDGE APCHS THE FA BY EVE. WITH LLVL
THERMAL ADVCN QUICKLY CHGNG SIGN AND CLD CVR INCREASING...OVRNGT
LOW TEMPS SAT NGT WILL OCCUR BY MID EVE...WITH TEMPS REBOUNDING
THRU THE REMAINDER OF THE NGT...SPCLY BETWEEN 06-12Z SUN.

TEMPS CONT TO RISE STEADY THRU THE DAY SUN...RIGHT UP TO ERLY EVE
AS SRLY LLVL WINDS INCREASE. LGT PRECIP SHOULD BEGIN TO MOVE S TO
N ACROSS THE FA BY LATE IN THE DAY...IN THE FORM OF LGT SN ACROSS
THE NW AND MIXED PRECIP OR EVEN RN ACROSS THE SE PTN OF THE FA AS
SFC LOW PRES BEGINS TO ORGANIZE OVR THE MID ATLC STATES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODEL UNCERTAINTY CONTINUES WITH MID ATLC LOW.

FOR THIS UPDATE...WE LEANED WITH THE 12Z GFS DTMNSTC MODEL RUN
FOR THE TRACK OF THE SFC LOW FROM THE MID ATLC STATES TOWARD
DOWNEAST ME SUN NGT INTO MON. WITH THIS MIND...TRACKS VARY FROM
THE 12Z CANGEM WHICH WAS THE FURTHEST E...TRACKING THE SFC LOW
TOWARD NOVA SCOTIA AND THE 12Z ECMWF...FURTHEST W WITH ITS EARLIER
CLOSED OFF MID LVL LOW...ALG THE NH/WRN ME BORDER. DESPITE
THIS...WE NOTED THAT THE 12Z ECMWF WAS FURTHER E AND MORE
PROGRESSIVE THAN ITS PRIOR 00Z RUN. THE FACT THAT THE CURRENT 12Z
ECMWF MODEL RUN WAS NOT BACKED UP BY THE CANGEM...NOR ITS OWN ENS
MEAN SOLUTION WERE INDICATORS NOT TO TREND TOWARD THE DTMNSTC
ECMWF TREND ATTM.

BASED ON THE ABV INFO...WE SHOW MIXED PRECIP AND EVEN RN SLIDING
NWRD ALG THE ERN ME/NB BORDER NEARLY UP TO THE ERN ST JOHN VLY BY
MON MORN. SUBSEQUENTLY...FOR DOWNEAST...E CNTRL AND EVEN NE ME...
MUCH IF NOT MOST OF THIS EVENT WILL FEATURE PRECIP TYPES OTHER
THAN SN...SUBSTANTIALLY LOWERING SN ACCUMULATION POTENTIAL. OVR
NW ME...THERE IS A CHC THAT MOST...IF NOT ALL OF THIS EVENT COULD
BE SN...RAISING THE POTENTIAL OF HVY SN THERE. GIVEN THAT MOST OF
THE PRECIP GENERATION WITH THIS EVENT WILL BE A RESULT OF LOW TO
MID LVL FRONTOGENESIS...THE BAND OF HEAVIEST STORM TOTAL QPF WILL
BE RELATIVELY NARROW...STRADDLING OR JUST E OF THE SN...MIXED
PRECIP TRANSITION LINE...MEANING A NARROW BAND POTENTIALLY WILL
BE INFLUENCED BY HVY SN WITH THIS SYSTEM...WITH EVEN A SLGT CHG OF
TRACK IMPLYING A SIG CHG OF PRECIP TYPES AND/OR SN AMTS. GIVEN AN
ISOTHERMAL 925-850MB LAPSE RATES ALG THE TRANSITION ZONE...FOR NOW
WE MENTION SLEET AS A TRANSITIONAL PRECIP TYPE ALG WITH RN/SN MIX.
CANNOT RULE OUT A NARROW BAND OF FZRA AND ICE ACCUMULATION...BUT
GIVEN THAT THERE IS STILL SOME UNCERTAINTY OF THE STORM TRACK...
FOR NOW WE WILL HOLD OFF ON THIS MENTION. COLD GROUND/RD SFCS
COULD ALSO PLAY A ROLE OF POTENTIAL ICE BUILD UP ON THESE SFCS
LATE SUN NGT INTO MON MORN...BUT THIS MAY BE RELATIVELY SHORT
LIVED IF TEMPS REACH ABV FZG FOR A SIG TM PRIOR TO THE ARRIVAL OF
HEAVIER PRECIP. SOME OF THESE UNCERTAINTIES SHOULD BE RESOLVED OVR
THE NEXT 24 TO 48 HRS...BUT SOME PTN OF OUR FA COULD RECEIVE SIG
SNFL/MIXED PRECIP GIVEN THE MAX POTENTIAL QPF OF 1.5 TO 2.0
INCHES.

FOLLOWING THE STORM AS IT MOVES TOWARD LABRADOR MON NGT INTO
TUE...PRECIP SHOULD WIND DOWN AS RN/SN SHWRS...TRANSITIONING TO
ALL SCT SN SHWRS AS COLDER AIR WORKS IN. AFTWRDS...TEMPS SHOULD BE
MORE SEASONAL FOR THE MID TO LATE WEEK COMPARED TO PAST COUPLE OF
WEEKS. THE NEXT OF SN WILL BE LATER FRI INTO FRI NGT AS LOW PRES
FROM THE GREAT LKS TRIES TO RE-FORM OVR THE GULF OF ME.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: INCREASING CLOUDS TONIGHT...CIGS AND VSBY WILL VFR NORTH...
VFR HUL...BGR...AND BHB WITH SCT SN SHWRS. CIGS BCMG MVFR FVE
WITH A CHANGE FOR SN SHWRS AFTER MIDNGT. VFR CONDITIONS FOR
CAR...AND PQI TOMORROW WITH A CHANCE FOR A FEW FLURRIES OR SOME
LIGHT SNOW AS A FAIRLY DRY COLD FRONT MOVES THROUGH. CONDITIONS
CLEARING AT ALL SITES TOMORROW NIGHT AS THE HIGH BUILDS ACROSS THE
AREA.

SHORT TO LONG TERM: VFR XPCTD ALL TAF SITES SAT AND SAT
NGT...LOWERING TO MVFR CLGS AND VSBYS IN LGT SN N AND CNTRL AND
MIXED PRECIP DOWNEAST... SPCLY IN THE AFTN. CLGS/VSBYS LOWER TO
IFR OVRNGT SUN AND CONT INTO MON IN MSLY RN DOWNEAST AND
CNTRL...MIXED N CNTRL AND NE AND MSLY SN NW. CONDITIONS IMPROVE TO
MVFR IN RN/SN SHWRS FROM S TO N ACROSS THE TAF SITES MON
NGT...AND REMAIN SO ACROSS THE N TUE WHILE DOWNEAST SITES IMPROVE
TO VFR.

&&

.MARINE...
NEAR TERM: A GALE WARNING IS IN EFFECT FOR TOMORROW...OTHERWISE SEAS
AROUND 5 FT TODAY BUILDING TONIGHT AND TOMORROW TO AROUND 8 TO 10
FT. WINDS WILL INCREASE TO GALE FORCE BY MID MORNING TOMORROW.
WINDS AND SEAS WILL SUBSIDE TO SCA TOMORROW EVENING. SEAS WILL
REMAIN 5 FT OR BETTER THROUGH THE END OF THE PERIOD.

SHORT TERM: MSLY SCA WINDS/OR SEAS...XCPT A PD OF GALES POSSIBLE
LATE SUN NGT INTO MON AHEAD OF THE SFC LOW MOVG NE TOWARD THE
DOWNEAST COAST FROM THE MID ATLC STATES COASTLINE. KEPT FAIRLY
CLOSE TO WW3 WV GUIDANCE THROUGHOUT...ALSO MERGING WITH WV HTS
WITH OUR NEIGHBORING OFFICE.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON
     FOR MEZ001>006-010.
MARINE...GALE WARNING FROM 11 AM THIS MORNING TO 5 AM EST SATURDAY FOR
     ANZ050>052.

&&

NEAR TERM...MIGNONE
Hazardous weather outlook, Jan 15, 3:16 PM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
316 PM EST THU JAN 15 2015

MEZ001>006-010-162030-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
316 PM EST THU JAN 15 2015

...WIND CHILL WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ011-015>017-029>032-162030-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
316 PM EST THU JAN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-162030-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
316 PM EST THU JAN 15 2015

...GALE WARNING IN EFFECT FROM 11 AM FRIDAY TO 5 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RLN/VJN

In the hours before

Special weather statement, Jan 16, 12:33 AM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1233 AM EST FRI JAN 16 2015

MEZ029-160745-
COASTAL HANCOCK-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL
1233 AM EST FRI JAN 16 2015

...PATCHY FREEZING DRIZZLE OR LIGHT FREEZING RAIN INTO THE EARLY
MORNING HOURS...

PATCHY LIGHT FREEZING DRIZZLE OR POCKETS OF LIGHT FREEZING RAIN
WILL PERSIST ACROSS THE REGION INTO THE EARLY MORNING HOURS. ANY
LOCALIZED ADDITIONAL ICE ACCUMULATIONS WILL BE LESS THAN A TENTH
OF AN INCH. ROADS WILL REMAIN ICY. MOTORISTS SHOULD USE CAUTION
WHEN DRIVING TONIGHT. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

MIGNONE

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 3:01 AM ESTHeavy Freezing Spray AdvisoryCAR34 hr
Jan 16, 3:06 AM ESTWind Chill AdvisoryCARHancock, Penobscot, Piscataquis, Washington31 hr
Jan 16, 5:01 PM ESTSpecial Weather StatementCARAroostook59 min

Nearby

Wind Chill Warnings in Maine, 2015Every wind chill warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.